Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New meds not linked to lipo
May 5, 2009

What are the new drugs not linked with problems of lipoatrophy? How many drugs are in development without this problem? How long it will take to bring them to the market?

Response from Dr. Pierone

The new protease inhibitors (and old as well) appear to confer less risk of lipoatrophy and probably are somewhat protective against development of lipoatrophy as well. However, protease inhibitors also carry a greater risk of lipohypertrophy, hyperlipidemia, diabetes mellitus and myocardial infarction.

Thus far, Isentress (raltegravir), the new integrase inhibitor, appears to have a low risk of lipoatrophy, but it has not been on the market very long. The same statement can be said for Intelence (etravirine). With regard to agents in the pipeline, it is way too early to tell. It actually took quite a few years after its release for clinicians to realize that d4T (Zerit) was causing lipoatrophy. So we really will not have this problem sorted out properly for a number of years.

Thanks for posting and good luck!



Previous
Lipo and CD4 counts
Next
How do I know if I have lipo or just aging ??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement